Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

What causes high BP, short breath inspite of normal EKG, chest X ray and blood tests?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5116 Questions
I went to er last night because got high on 216/110 it made me feel bad shortness of breath etc. I had two ekg done was on a heart monitor for 2hr and bloodwork chest xray all cone back normal. I take 40mg of enalapril maleate and 5mg of norvasc. What is causing these problems if not heart?
Posted Sun, 23 Mar 2014 in Hypertension and Heart Disease
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer: Please, has this hypertension been investigated! Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about this very high blood pressure value that took you to the ER last night. I have two main concerns: 1. Why you have high blood pressure at such a young age 2. Why the episodic increase in symptoms In a young person with high blood pressure that presents with episodic increase in heart rate and symptoms of generalized adrenaline stimulation calls for the investigation of a pheochromocytoma as the possible cause of this high blood pressure. It is easy to diagnose by a blood and urine test. treatment can correct your high blood completely. I will like you to read this summarized patient information on pheochromocytoma and tell me whether you relate to it or not. We would move on from there. That not withstanding, other causes of increased blood pressure and heart rate could be anxiety, stimulants like coffee, etc. I hope to hear from you after you must have read this material. Thanks and I wish you well. Dr. Ditah, MD.
Above answer was peer-reviewed by
Follow-up: What causes high BP, short breath inspite of normal EKG, chest X ray and blood tests? 1 hour later
I have been on blood pressure meds for over a year. My blood pressure has been pretty stable up untuil the last two weeks. Now I am having episodes of spiking stc... According to the link you sent me i have high bp, anxiety my hearts beats forceful and i have some dizziness which was not on there. Could this ne a possibility that my meds need to be adjusted? I am over weight and drink a lot soft drinks . Althoug i have cut those out the last two weeks. h
Answered by Dr. Chobufo Ditah 13 hours later
Brief Answer: Thanks for following up with me Detailed Answer: Hi and thanks for this follow up. What troubles me is the nature of your symptoms and how young you are to be diagnosed with high blood pressure. High blood pressure in young adults always calls for a more detailed evaluation to make sure that it is not caused by a disease like pheochromocytoma, Addisons, etc. For me, I will want to investigate this condition and make sure that you have no possible cause to this high blood pressure before resorting to looking at any medications adjustments. Please, ask your doctor if any investigations were done to rule out any secondary causes of high blood pressure. If that was not done, make it clear that you would like him/her to look into this. Mention pheochromocytoma and hear what he says. It would be better t investigate and rule any possible causes out before managing this like just any other normal high blood pressure. With excess weight, dropping at least some pounds would be very helpful. Eating less calories and exercising more would be very helpful in this. This in itself would help towards the control of your high blood pressure. Soft drinks are good but water is better! I hope you understand my worries and find this helpful. Let me know what the follow up to this is. I feel so strongly about this and hope u understand my reasons for. I wish you well. Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor